Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diarrhea with strong odor, suffered from cold, chest infection. On antibiotics for asthma. Treatment for diarrhea?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have been suffering from a cold/flu since october. In october I had a chest infection and asthma attack at the same time and then now my asthma has been progressively getting worse ( gasping for breath at night)
I have been taking antibiotics (amoxicillin) and now have been given doxocycline and prednisolone for my asthma
The concern is now that i have diarrohea smelling like bleach, its a very strong odor that lasts a few minutes.
Posted Tue, 1 May 2012 in Digestion and Bowels
Answered by Dr. Sujeet N Charugulla 42 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I can visualize 2 important things in your medical concerns:

1. Doxycycline and amoxycillin have drug interactions of moderate seriousness, should be avoided generally as it may cause therapeutic failure.

2. Both Doxycycline and Amoxycillin are known to cause CDAD (Clostridium difficile associated diarrhoea)

Your concern would require a review of your prescribed drugs by your doctor at the earliest.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Diarrhea with strong odor, suffered from cold, chest infection. On antibiotics for asthma. Treatment for diarrhea? 2 hours later
Thank you for the answer, I woke up this morning and I now have very bad stomach cramps near the belly button and still got the bleach smelling diarrohea which is full of water mostly.....
Answered by Dr. Sujeet N Charugulla 1 hour later
Hi and thanks again,

The symptoms seem to be progressing. In this circumstance, I suggest you to consult your doctor at the earliest. You would need review of your medication as explained earlier.

Meanwhile, drink lots of water/fluids to prevent dehydration.

Hope this helps.

Wish you good and speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor